MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: ult8.5-38-25-p-6s-clm-rh.Occupation: unknown.Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a safe-t-j fixed core wire guide was used in an unknown patient for an unknown procedure.As reported, the guidewire became stuck in trocar, causing shearing of guidewire as it was being removed.The report alleges the guidewire stretched and partially tore.Staff confirmed no fragmentation of complaint device occurred.The trocar involved in this complaint is reported under medwatch report # 1820334-2019-00734.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Corrections: date of report, evaluation codes.Date of this report: the report date on the initial medwatch report was not entered.The initial report was sent on 25mar2019.This follow up was sent on 26mar2019.Device code desc: problem code 4008 (material split, cut, or torn).This code was not included on the initial report.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Previously reported: in response to additional information provided on (b)(6) 2019, the customer reported that during removal of the complaint device, no resistance was encountered by the user as "the wire was being removed through the trocar included in the pigtail catheter kit." no kinking of the wire was noted during the procedure.Correction: in response to additional information provided on (b)(6) 2019, the customer reported that that during removal of the complaint device, resistance was encountered by the user as "the wire was being removed through the trocar included in the pigtail catheter kit." no kinking of the wire was noted during the procedure.It was also reported that the complaint device was placed in the "left lower quadrant (for) intra-abdominal fluid collection", which was accomplished "through an 18g introducer needle." the issue was noted during the procedure and the patient required "an abdominal x-ray to assess for wire fragments." the patient was "bed bound" and "the catheter was locked at the end of the procedure when it was attached up to the drainage bag.".
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided on (b)(6) 2019 response to request for additional information, the customer reported that during removal of the complaint device, no resistance was encountered by the user as, "the wire was being removed through the trocar included in the pigtail catheter kit." no kinking of the wire was noted during the procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 16apr2019.Investigation ¿ evaluation a review of the device history record, manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.One wire guide stuck within the needle cannula was returned for investigation.Physical inspection of the returned components showed the components were in a used condition.The wire guide was returned within the cannula.The proximal end of the wire guide was protruding from the hub of the cannula.It was removed from the cannula, with resistance, revealing it to be elongated and damaged.Elongation was primarily located at the middle portion of the wire guide, with the proximal and distal ends remaining intact.No damage was observed on the cannula.Dimensional analysis could not be performed on the wire guide due to its returned condition.The investigators attempted to recreate the failure mode using a representative 0.035" wire guide.It met resistance during insertion, and dislodged a hard piece of what appeared to be dried biomatter.After removal of the occlusion, the representative wire guide passed easily through the cannula.Based on the investigation, there is no evidence to suggest the components were not manufactured within the correct specifications.Additionally, a document based investigation evaluation was performed.Cook reviewed the dhr for the complaint device.The dhr for lot 9214140 revealed 4 reported nonconformances.Cook determined that only one was related to the failure mode, and three devices were identified and scrapped out.This issue is inspected 100% prior to lot release.It should be noted no other complaints have been reported for the complaint device lot.As there is evidence the dhr was fully executed, there are no other reported complaints from the same lot, and there is evidence that proper inspection activities are in place, there is no evidence to suggest there is any nonconforming product in house or out in the field based on the information provided, examination of returned product, and the results of the investigation, it was concluded the events during the procedure likely contributed to the failure mode.The appropriate personnel have been notified per the quality engineering risk assessment no further action is required cook will continue to monitor for similar complaints this report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8449468
Report Number1820334-2019-00733
Device Sequence Number11527386
Product Code DXQ
UDI-Device Identifier00827002005297
UDI-Public(01)00827002005297(17)231022(10)9214140
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2023
Device Model NumberN/A
Device Catalogue NumberTSCF-35-80-3
Device Lot Number9214140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer03/20/2019
03/29/2019
03/29/2019
05/03/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date03/26/2019
04/11/2019
04/11/2019
05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1